MAUDE Adverse Event Report: CONVATEC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number F14NC
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
Consumer reports "she sometimes gets utis with use of catheters, of an unknown qty, unknown mus and unknown lots.Consumer reports that she washes and reuses her usual f14nc catheters and this caused her a uti.She has always used the catheter f14nc and it has worked well for her able to get them in to drain easily.She has never needed to use lube she said.She said soon after she started using the f14nc catheters she would wash and re-use she would "sanitize by soaking them in alcohol" she felt like her urgency, burning and just bladder pain kept getting worse and she knew she had a uti.Her pcp placed an order for her to go the lab for a urine sample and she was then prescribed on a course of 5 days of antibiotics (name unknown) which she is still finishing up and feeling "a little bit better." she admits she has had many utis and the last one she remembers being about 2 months ago with the same symptoms and she needed to undergo lab testing (ua and urine culture and needed antibiotics then too.) she said she thinks she gets these utis because she admits to often washing and reusing her catheters because she needs more than what they will give her in supplies.She said she feels like she has to cath 14 times a day often now getting out very small amounts and this feeling to cath has increased from the prior years.She thought this is a normal part of getting older.She said she hasn't gone into see her urologist in 1-2 years because she thought she didn't' have to be seen anymore due to her age in her 80s." this emdr covers the unknown number of catheters associated with the uti.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key18229454
Report Number1049092-2023-00323
Device Sequence Number5673943
Product Code EZD
UDI-Device Identifier00815947020246
UDI-Public00815947020246
Combination Product (Y/N)N
Initial Reporter StateNY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF14NC
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Initial Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown